Automorphisms of Zd-subshifts of finite type

Ward, Tom (1994) Automorphisms of Zd-subshifts of finite type. Indagationes Mathematicae, 5 (4). pp. 495-504.

[thumbnail of zdssftnew.pdf]
PDF (zdssftnew.pdf) - Accepted Version
Available under License Other licence.

Download (233kB) | Preview


Let (S,s) be a Zd-subshift of finite type. Under a strong irreducibility condition (strong specification), we show that Aut(S) contains any finite group. For Zd-subshifts of finite type without strong specification, examples show that topological mixing is not sufficient to give any finite group in the automorphism group in general: in particular, End(S) may be an abelian semigroup. For an example of a topologically mixing Z2-subshift of finite type, the endomorphism semigroup and automorphism group are computed explicitly. This subshift has periodic-point permutations that do not extend to automorphisms.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
Depositing User: Vishal Gautam
Date Deposited: 18 Mar 2011 14:48
Last Modified: 15 Dec 2022 02:07
DOI: 10.1016/0019-3577(94)90020-5


Downloads per month over past year

Actions (login required)

View Item View Item